Discussions that mention accutane

Acne board


Where can I find a doctor who is knowledgable about and sympathetic

to the relationship between adrenal hyperplasia (hyperandrogenism)

and acne in men? I am a 32 year old male who took a full 6 month

treatment of Accutane (40mgs per day) six years ago. My acne is

coming back. I've always suspected that there was a link between

excessive androgens and acne. I had my testosterone checked six

years ago and it was high 857ng/dl, which was outside the normal

range for testosterone levels that the lab used (425ng/dl -

825ng/dl). To mitigate my acne problem which manifests itself

mainly on my face, I maintain a very strict low sugar diet. I

don't consume dairy products, alcohol, greasy fast food,

non-organic meat or processed food. Based on 15 years of

experience, all of these foods aggrevate my acne. Maintaining this

strict diet does indeed help to reduce my acne flare-ups.

Additionally, and I know that this is still a controversial topic,

but I have also observed that there is a link between ejaculation

and acne flare-ups. I know that many guys will say that there is

no such link, but, on the other hand, there are many guys who say

that there is a relationship ejacualtion and acne. It's my belief

that acne, in general, as well as food sensitivities, and the

ejaculation-ance problem, are all due to excessive amounts of

androgen. And could these problems be caused by congential adrenal

hyperplasia (CAH)?

If anyone has any insights or knows of a good doctor, please write

back.

If you want to read a great article about CAH and acne in men,

check out - British Journal of Dermatology 2003; 148: 1263–1266.